Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 6, NWS State College, PA
NWS State College, PA issued this flash flood warning at May 8, 2025, 4:40 PM EDT for Centre County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2025, 4:40 PM EDT (20:40 UTC)
- Expired
- May 8, 2025, 6:54 PM EDT
- In force
- 2 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Centre County, PA
The radar
The State College radar (KCCX), 27 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000
WGUS51 KCTP 082040
FFWCTP
PAC027-082345-
/O.NEW.KCTP.FF.W.0006.250508T2040Z-250508T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
440 PM EDT Thu May 8 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Central Centre County in central Pennsylvania...
* Until 745 PM EDT.
* At 440 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bellefonte, Zion, Milesburg, Blanchard, Bald Eagle State Park,
Howard and Beech Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Campers and hikers should avoid streams or creeks.
&&
LAT...LON 4090 7775 4090 7779 4093 7784 4095 7786
4100 7780 4109 7762 4108 7760 4107 7759
4106 7756 4105 7758 4101 7755
FLASH FLOOD...RADAR INDICATED
$$
Colbert1 follow-up statement
415
WGUS71 KCTP 082254
FFSCTP
Flash Flood Statement
National Weather Service State College PA
654 PM EDT Thu May 8 2025
PAC027-082304-
/O.CAN.KCTP.FF.W.0006.000000T0000Z-250508T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Centre PA-
654 PM EDT Thu May 8 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL CENTRE COUNTY...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed remaining road closures.
&&
LAT...LON 4090 7775 4090 7779 4093 7784 4095 7786
4100 7780 4109 7762 4108 7760 4107 7759
4106 7756 4105 7758 4101 7755
$$
ColbertWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at May 8, 1:59 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 8, 1:59 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service State College PA 159 PM EDT Thu May 8 2025 .SYNOPSIS... *Showers and a few thunderstorms will pop up this afternoon and evening near and south of I-80 *Cooler with periods of rain on Friday into Friday night *A pleasant weekend is on tap, with drier and seasonable conditions Saturday and Sunday && .NEAR TERM /THROUGH TONIGHT/... 130 pm update... The surface frontal boundary has eased southward, lying somewhere between I-80 and I-78/US-22 early this afternoon. Satellite and radar imagery show an agitated cumulus field near the front, with showers and thunderstorms starting to pop up. We expect convection to become more widespread across southern PA this afternoon and early evening. Given marginal thermodynamics and weak deep-layered shear, the concern for strong winds and hail is low. Brief heavy downpours are possible, with a deepening moisture supply over time. Even if this occurs, most of the Susquehanna Valley has fairly dry, long-term antecedent conditions, even after recent rainfall. We'll monitor for any heavy rainers in more urbanized corridors (i.e. near Harrisburg). Later tonight, as upper-level energy approaches and then consolidates just south and east of the Commonwealth, a shield of stratiform light-moderate rain should evolve across the southeastern one-third to one-half of the state. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... 145 pm update... A slow moving and nearly stacked low pressure wave near the Delmarva coast will be our main controlling feature Friday into Friday evening. This system will continue to bring light-moderate rain, mainly for areas near and east of US-15, as well as south of I-78/US-22. The back edge of the steadier rain shield is expected to slowly drift towards the east, with an anticipation that much of the afternoon could end up rain-free for areas west of a Williamsport-State College- Altoona line. Given thicker clouds, rain, and a cooler, maritime type air mass, afternoon highs will be stuck in the upper 50s-lower 60s for most. By later Friday night, much of the rain should push east of PA, with at least partial clearing likely to develop, particularly farther west near the Allegheny plateau. Any areas that clear out Friday night could well see at least patchy fog, given damp ground conditions and light winds. A substantial improving trend in the weather is still expected this weekend, as the aforementioned rain-making system tracks well offshore, with a large high pressure ridge expanding into the Commonwealth from eastern Canada. This pattern evolution should bring clearing skies to all on Saturday, with a sunny, pleasant Mother's Day, featuring seasonable high temperatures in the upper 60s and 70s. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... Monday will mark the last day in a stretch of dry days over Mother's day weekend. High pressure ridging will be present over much of the Mid-Atlantic region, and max temperatures for the beginning of the extended period will be in the low to mid 70s across all of Central PA. However, another upper level closed low progged to approach up the Mississippi and Ohio Valleys on Tuesday signals the return of a multi day unsettled pattern for the region. The chance for scattered showers increases starting on Tuesday with south easterly upper-level flow expected ahead of the low providing ample moisture from the coast. Confidence decreases in the spacial extent of precipitation as the long range models have significant differences in how they resolve this closed low. The deterministic ECMWF holds onto a blocking type pattern with a deep trough over the Commonwealth, similar to what occurred this past week, while the GFS shows more progression into zonal flow over Central PA. Given the spread in guidance we're choosing to lean on the side of being unsettled and stormy towards the middle and end of next week. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... 18z update... This afternoon into the early evening, restrictive conditions at KBFD in lower ceilings will continue, with mostly VFR elsewhere. Showers and thunderstorms will pop up during the late afternoon and early evening hours over the southern half of PA. However, given hit and miss coverage, thunder will only be added to a particular terminal site based on near-term radar trends. Later tonight and Friday morning, there is high confidence (80-90%) in the development of widespread lower clouds and rain. Ultimately, fuel alternate-IFR restrictions are anticipated. Some improvement may occur Friday afternoon, especially for the western terminal sites (KBFD and KJST), but this most likely won't take place until after 18z. Outlook... Sat-Mon...Mainly VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Jurewicz NEAR TERM...Jurewicz SHORT TERM...Jurewicz LONG TERM...Bowen AVIATION...Jurewicz
Hazardous weather outlook, May 8, 4:06 AM EDT, 12 hours 34 minutes before
Hazardous Weather Outlook National Weather Service State College PA 406 AM EDT Thu May 8 2025 PAZ004>006-010-011-090815- Warren-McKean-Potter-Elk-Cameron- 406 AM EDT Thu May 8 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ012-017>019-024>028-033>037-041-042-045-046-049>053-056>059- 063>066-090815- Northern Clinton-Clearfield-Northern Centre-Southern Centre-Cambria- Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin- Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming- Union-Snyder-Montour-Northumberland-Columbia-Perry-Dauphin- Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 406 AM EDT Thu May 8 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Locally heavy downpours may cause isolated flooding problems later this afternoon into tonight. The best signal for heavy rain is targeted to the east of Interstate 81. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. MRS
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:31 PM EDT | Flash Flood Warning | CTP | Centre, Clinton, Union | 2 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.